Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 621, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 10, 1999, 6:59 PM CDT for Blaine County, Kingfisher County, Major County, Oklahoma. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 10, 1999, 6:59 PM CDT (23:59 UTC)
- Expired
- Sep 10, 1999, 7:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Blaine County, OK, Kingfisher County, OK, Major County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 7:00 PM CDT | Thunderstorm Wind 52 | Okeene, OK | |
| Sep 10, 7:20 PM CDT | Thunderstorm Wind 52 | Ringwood, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 12.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142 WUUS1 KOKC 110003 RRB SVROKC OKC011-073-093-110030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 659 PM CDT FRI SEP 10 1999 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA NORTHERN BLAINE COUNTY IN NORTHWEST OKLAHOMA EASTERN MAJOR COUNTY IN NORTHWEST OKLAHOMA * UNTIL 730 PM CDT * AT 659 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF MENO TO 3 MILES WEST OF AMES TO 3 MILES NORTH OF EAGLE CITY...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE CANTON...FAIRVIEW...HITCHCOCK... ISABELLA...LONGDALE...LOYAL...OKEENE AND RINGWOOD HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 70 MPH ARE LIKELY. $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:00 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Sep 10, 3:00 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT FRI SEP 10 1999 LOOKS TO BE A VERY ACTIVE WEEKEND ACROSS MOST OF CWA AS MULTIPLE SHORT WAVES AND A FRONT MAKE THEIR WAY ACROSS THE CENTRAL UNITED STATES. FIRST IN THE LINE IS HELPING TO KEEP THE WAA ACTIVITY THAT DEVELOPED EARLY THIS MORNING GOING ACROSS NE OK THIS AFTERNOON. NEXT WAVE IS NOW MOVING OUT OF CENTRAL AND SOUTHERN ROCKIES AND SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN ACROSS PORTIONS OF CENTRAL AND WESTERN KS. THIS ACTIVITY WILL LIKELY CONT TO DEVELOP AND EXPAND WEST AND SOUTH AND AS WAVE MAKES ITS WAY EAST TONIGHT. SEVERE STORMS ARE A GOOD BET LATE THIS AFTERNOON AND TONIGHT AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE WITH DEWPOINTS AT 18Z ALREADY IN THE MID AND UPPER 60S. ALTHOUGH WIND FIELDS ARE BEST TO OUR NORTH...THEY WILL BE SUFFICIENT TO SUSTAIN SEVERE STORMS INTO THE EVENING AND OVERNIGHT PERIOD. EXPECT A LARGE COMPLEX TO DEVELOP ACROSS NORTHERN OK/SOUTHERN KS THIS EVENING AND MOVE SOUTH ACROSS MUCH OF STATE OVERNIGHT. SHOULD GET A BREAK IN THE ACTIVITY FOR MUCH OF SATURDAY AS COMPLEX SHOULD BE MAKES ITS WAY SOUTH INTO SOUTHERN AND SOUTHEASTERN OKLAHOMA DURING THE MORNING HOURS. THIS SHOULD LEAVE PLENTY OF TIME FOR THE ATMOSPHERE TO RECOVER FOR MORE STORMS TO DEVELOP SATURDAY AFTERNOON AND EVENING. SHOWER AND THUNDERSTORMS WILL LIKELY CONTINUE THROUGH SUNDAY IN ADVANCE OF ANOTHER WAVE DROPPING SOUTH INTO LONG WAVE TROUGH ACROSS NORTHERN PLAINS ALONG WITH FRONT MAKING ITS WAY ACROSS STATE DURING THE DAY. SOME MODELS SHOWING RESIDUAL MOISTURE REMAINING ACROSS STATE EVEN INTO MONDAY. THEREFORE WILL KEEP SOME POPS CONT INTO SUNDAY NIGHT ACROSS PORTIONS OF CENTRAL AND SOUTH...BUT INSTEAD OF YO-YOING THE FORECAST WILL LEAVE POPS OUT OF FIRST PART OF EXTENDED...BUT WILL HAVE TO WATCH CLOSELY. OTHERWISE EXTENDED LOOKS TO BE COOLER AND DRIER WITH COOL SURFACE HIGH BUILDING SOUTH INTO SOUTHERN U.S. FCSTID = 30 OKC 70 91 70 85 / 50 30 30 30 HBR 68 93 67 85 / 40 20 30 30 SPS 71 95 70 90 / 40 20 20 30 GAG 67 92 65 82 / 50 20 40 30 PNC 70 90 68 82 / 60 30 40 30 DUA 70 92 70 90 / 30 30 20 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Sep 10, 5:52 PM CDT, 1 hour 7 minutes before
MESONET SEVERE WIND REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0552 PM CDT FRI SEP 10 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 1 SW LAHOMA OK 65 MPH WIND GUST MEASURED
09/10/99 MAJOR OKLAHOMA MESONET
JSLocal storm report, Sep 10, 5:52 PM CDT, 1 hour 7 minutes before
MESONET SEVERE WIND REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0552 PM CDT FRI SEP 10 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 1 SW LAHOMA OK 65 MPH WIND GUST MEASURED
09/10/99 MAJOR OKLAHOMA MESONET
JSLocal storm report, Sep 10, 6:09 PM CDT, 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
609 PM CDT FRI SEP 10 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM DAVIS OK 65 MPH WIND GUST
09/10/99 MURRAY WIND DAMAGE TO AN AWNING AT
A LUMBER YARD IN DAVIS.
REPORT FROM DAVIS POLICE.
0530 PM 4 N HEALDTON OK 60 MPH WIND GUST
09/10/99 CARTER PUBLIC REPORT
COLELocal storm report, Sep 10, 6:09 PM CDT, 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
609 PM CDT FRI SEP 10 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM DAVIS OK 65 MPH WIND GUST
09/10/99 MURRAY WIND DAMAGE TO AN AWNING AT
A LUMBER YARD IN DAVIS.
REPORT FROM DAVIS POLICE.
0530 PM 4 N HEALDTON OK 60 MPH WIND GUST
09/10/99 CARTER PUBLIC REPORT
COLELocal storm report, Sep 10, 6:38 PM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT FRI SEP 10 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 5 NE ARDMORE OK 60 MPH WIND GUST
09/10/99 CARTER REPORTED BY EM
JSLocal storm report, Sep 10, 6:38 PM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT FRI SEP 10 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 5 NE ARDMORE OK 60 MPH WIND GUST
09/10/99 CARTER REPORTED BY EM
JSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 37 min |
| Sep 10, 4:16 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 29 min |
| Sep 10, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 35 min |
| Sep 10, 4:52 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 38 min |
| Sep 10, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 28 min |
| Sep 10, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 30 min |
| Sep 10, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 50 min |
| Sep 10, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 32 min |
| Sep 10, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 30 min |
| Sep 10, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 52 min |
| Sep 10, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 45 min |
| Sep 10, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 45 min |
| Sep 10, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 47 min |
| Sep 10, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Murray, Pontotoc | 45 min |
| Sep 10, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Roger Mills | 36 min |
| Sep 10, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 30 min |
| Sep 10, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay | 40 min |
| Sep 10, 6:51 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray | 39 min |
| Sep 10, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.